MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-26
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Codes Death (1802); No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.The additional graftmaster device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a perforation in the saphenous vein graft that was noted after stenting with a 3.5x38 mm non-abbott stent.The 4.0x26 mm graftmaster covered stent was advanced over the wire and into the proximal vein graft; however, there was significant resistance and the stent could not cross to treat the perforation.During removal there was resistance when pulling the grastmaster into the guiding catheter.During this time, dopamine infusion was started, a periocardiocentesis tray was opened and echocardiogram performed suggested there was not significant effusion.Next, a 3.5x20 mm non-abbott stent was inserted into the vein graft and inflated, and angiogram showed persistent active extravasation of dye.The balloon was removed and a 6fr guideliner was inserted to assist with delivery of the 4.0x19 mm graftmaster; however, it was not able to cross to treat the perforation.The patient was sent to surgery and the patient expired.No additional information was provided.
 
Event or Problem Description
Additional information received indicates that the graftmaster devices were unable to be delivered due to the anatomy.The patient was unable to undergo emergent surgery and after 30 minutes of chest compressions, the patient expired.In the opinion of the physician, the graftmaster devices did not cause or contribute to the patient death.The patient was in declining health (toward death) prior to use of the graftmaster stents.The ultimate cause of death was cardiac tamponade, hypotension and cardiac failure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history of the reported lot could not be conducted because the lot number was not provided.The investigation determined the reported failure to advance, difficult to remove and subsequent treatments appear to be related to the operational context of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.B2: outcomes attributed to ae.H1: type of reportable event.H6: patient code 1802 removed.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10038978
Report Number2024168-2020-04189
Device Sequence Number2553539
Product Code MAF
UDI-Device Identifier08717648176463
UDI-Public08717648176463
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012582-26
Device Catalogue Number1012582-26
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date05/08/2020
Supplement Report FDA Received Date07/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROMUS PREMIER 3.5 X 38 MM; PROMUS PREMIER 3.5 X 38 MM
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age79 YR
Patient Weight64